MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; Ventricular (assist) bypass
Model Number 103696
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the system controller was returned for evaluation following the patient's death; no issues regarding the controller were reported.The returned system controller (serial number (b)(6) was functionally tested and was found to perform as intended.The provided log file was reviewed, and the pump operated at intended speeds throughout the data.Review of the device history record for the system controller, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The heartmate ii lvas patient handbook (rev.D, section titled ¿important warnings¿) instructs users to never submerge their equipment, including the system controller, into water or liquid or other materials.The heartmate ii lvas patient handbook (rev.D, section titled ¿list of emergency contacts¿) instructs users to call their hospital contact at any time in the event that they think or feel their pump is not operating as intended.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that investigation of the returned system controller revealed contamination of a foreign material around the driveline release button and latch and wire fatigue within both power cables that did not affect the system controller¿s functionality throughout testing.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21413741
Report Number2916596-2025-00757
Device Sequence Number8214493
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public(01)00813024010630(17)10312020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model Number103696
Device Catalogue Number103696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight65 KG